Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 618, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 4, 2005, 12:16 AM CST for Bolivar County, Mississippi. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2005, 12:16 AM CST (06:16 UTC)
- Expired
- Dec 4, 2005, 12:30 AM CST
- In force
- 14 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Bolivar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 169 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 12:26 AM CST | HAIL 0.75 | Shaw, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 3, 10:01 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 040616
SVRJAN
MSC011-040630-
/O.NEW.KJAN.SV.W.0618.051204T0616Z-051204T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1216 AM CST SUN DEC 4 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITIES OF...SHAW...CLEVELAND
* UNTIL 1230 AM CST
* AT 1216 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF SHAW...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHAW BY 1225 AM CST
8 MILES SOUTH OF BOYLE BY 1230 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3365 9091 3354 9096 3354 9076 3362 9077
3362 9067 3382 9067
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 10:20 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 3, 10:20 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1020 PM CST SAT DEC 3 2005 .DISCUSSION... FORECAST UPDATED TO INCLUDE NEW TORNADO WATCH FOR THE NORTHERN HALF THE CWFA THROUGH 11Z. AS HAS BEEN DISCUSSED...POTENTIAL FOR DEVELOPING STORMS TO BECOME SURFACE BASED HAS HEIGHTENED SEVERE WEATHER RISK ACROSS THE AREA. AT THIS TIME...CELLS OVER NORTHERN MS HAVE FIRED AHEAD OF THE SFC BNDRY...WHILE CELLS OVER S ARK HAVE FIRED ALONG/JUST BEHIND THE BNDRY. GIVEN SPEEDY EASTERLY MVMNT TO THESE STORMS...IT IS DEFINATELY POSSIBLE THAT THESE CELLS WILL BECOME SFC BASED. WITH RUC FORECAST 0-1KM SHEAR 35-40KTS TONIGHT... THESE SUPERCELL THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES. HAVE INCREASED PROB HAZARDS AND WILL REISSUE HAZ WX OUTLOOK SHORTLY. ALL OTHER ITEMS OUT SHORTLY. && .PREV DISCUSSION... FIRST A WHAT WILL LIKELY BE A FEW UPDATES HAVE BEEN SENT. LAKE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8PM. A FEW GUSTS TO 20MPH CAN BE EXPECTED FROM TIME TO TIME FOR THE REMAINDER OF TONIGHT...BUT CONDITIONS SHOULD REMAIN BELOW ADVISORY CRITERIA. MAIN ISSUE WERE CONTEMPLATING TONIGHT IS POTENTIAL FOR TSRA. 00Z KJAN SOUNDING (AND SOUNDINGS FROM SHV...LCH AND LIX FOR THAT MATTER) SHOWING A STRONG CAP AT 800MB. THIS CAP-A-SAURUS IS GIVING MUCH OF THE WARM SECTOR OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION A CALCULATED CIN AROUND -300 J/KG. AS A RESULT...WE WILL BE RELYING ON FORCING...PROVIDED BY A SFC COLD FRONT TO OUR NORTHWEST AND A SUBTLE MID LEVEL DISTURBANCE EMBEDDED IN SOUTHWESTERLY FLOW ALOFT. A LOW LEVEL THETA-E AXIS OF 330K WILL BE NEARLY COINCIDENT WITH THE SFC FRONT TONIGHT. GIVEN OBSERVED LAPSE RATES OF 7.5C/KM...500MB TEMPS AROUND -14C AND DEEP LAYER SHEAR AROUND 50-60KTS...ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY IN AREAS ALONG THE HIGHWAY 82 CORRIDOR. WITH RELIANCE UPON THE SFC FRONT FOR INITIATION... STORMS WILL LIKELY BE ELEVATED...WITH THE GREATEST RISK OF SEVERE BEING LARGE HAIL. IF A COUPLE OF THE STORMS CAN GET ROOTED AT THE SFC (I.E. GET AHEAD OF THE SFC COLD FRONT)...A RISK OF DAMAGING WINDS AND MAYBE A TORNADO EXISTS. AGAIN...THE PRIMARY RISK WILL BE LARGE HAIL...WITH CONDITIONAL AND SECONDARY RISK OF DAMAGING WINDS/A TORNADO OR TWO. IT IS MOST LIKELY THAT CONVECTION WILL REMAIN ELEVATED AND FOCUS ON MY NORTHERN ZONES. WILL KEEP FORECAST UNCHANGED AT THIS TIME IN LIEU OF NEW DATA COMING IN. ANOTHER UPDATE WILL LIKELY BE DONE BEFORE 10 PM. && .AVIATION... MVFR CIGS WILL GRADUALLY CONGEAL ACROSS THE AREA TONIGHT. CIGS WILL INITIALLY HUG THE 3K LEVEL AND SLOWLY LOWER TO AROUND 2K OVERNIGHT. ABOVE DISCUSSED CONVECTIVE FORECAST IS THE MAIN CONUNDRUM FOR THE 00Z TAF PACKAGE. HAVE CONTINUED TEMPO FOR +TSRA AT GWO AND GLH AROUND THE 06Z TIME FRAME...WITH A MENTION OF TSRA IN JAN AND MEI TOWARD SUNRISE SUNDAY. GENERALLY WENT WITH -SHRA FOR TOMORROW AS PERIODS OF SHOWERS WILL DEVELOP OVER THE AREA. NO MAJOR RESTRICTIONS ARE ANTICIPATED ATTM...HOWEVER MVFR CIGS AND OCCASIONAL MVFR VIS CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 59 44 47 / 33 84 100 57 MERIDIAN 58 63 47 48 / 32 82 100 73 VICKSBURG 56 58 41 48 / 47 80 100 35 HATTIESBURG 62 72 54 54 / 14 58 90 79 NATCHEZ 61 61 44 48 / 16 75 90 40 GREENVILLE 50 52 37 49 / 90 62 77 12 GREENWOOD 50 53 38 47 / 90 78 100 31 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Dec 3, 10:40 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 1040 PM CST SAT DEC 03 2005 CORRECTED TO REMOVE NON PRECIPITATION HAZARD ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 050338- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1040 PM CST SAT DEC 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT GENERALLY ALONG AND NORTH OF A LINE FROM RAYVILLE LOUISIANA TO MADISON AND SHUQUALAK MISSISSIPPI. LARGE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN EXCESS OF 65 MPH AND A FEW TORNADOES CAN BE EXPECTED. A WARM...MOIST AIRMASS IS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION. A COLD FRONT WILL STEADILY MOVE INTO THE ARKLAMISS TONIGHT AND INITIATE SCATTERED SEVERE THUNDERSTORMS...ESPECIALLY IN THE HIGHWAY 82 CORRIDOR. STRONG WIND SHEAR (OR THE CHANGE IN WIND SPEED/DIRECTION WITH HEIGHT) EXISTS FOR SUPERCELL THUNDERSTORMS. WITH COLD TEMPERATURES IN PLACE IN THE MID LEVELS OF THE ATMOSPHERE...LARGE HAIL WILL OCCUR WITH THIS ACTIVITY. IF THUNDERSTORMS CAN MOVE AHEAD OF THE SURFACE COLD FRONT...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. AT THIS TIME...IT APPEARS THAT STORMS THAT MOVE INTO AREAS ALONG AND NORTH OF A LINE FROM RAYVILLE LOUISIANA TO MADISON AND SHUQUALAK MISSISSIPPI HAVE THE POTENTIAL TO BECOME SURFACE BASED...POSING THE MOST SIGNIFICANT RISK FOR SEVERE WEATHER. THUNDERSTORMS WILL TEND TO WEAKEN TOWARD SUNRISE AND THE SURFACE COLD FRONT WILL SETTLE ACROSS CENTRAL MISSISSIPPI. ...FLOODING... LOCAL DOWNPOURS OF ONE TO TWO INCHES OVER A 6 HOUR PERIOD COULD RESULT IN PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS LATE TONIGHT AND EARLY SUNDAY ACROSS THE HIGHWAY 82 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... THE FRONT WILL STALL ACROSS CENTRAL MISSISSIPPI AND WAIT FOR ANOTHER DISTURBANCE TO PUSH IT SOUTHWARD SUNDAY NIGHT. THE RISK FOR HEAVY RAIN WILL ENTER THE PICTURE WHEREVER THE BOUNDARY STALLS. RAINFALL OF 2 TO 3 INCHES WILL BE POSSIBLE AT SOME LOCATIONS HOWEVER MOST AREAS WILL STAY IN THE 1 TO 2 INCH RANGE...MAINLY FROM THE STARKVILLE TO JACKSON TO VICKSBURG AREAS. WIND SHEAR AND INSTABILITY ARE NOT FORECAST TO BE QUITE AS FAVORABLE FOR SEVERE WEATHER WITH THIS SECOND SYSTEM...BUT THESE PARAMETERS SHOULD BE ADEQUATE FOR AN ISOLATED SEVERE STORM OVER SOUTHEAST MISSISSIPPI...GENERALLY SOUTH OF A MERIDIAN TO NATCHEZ LINE LATE SUNDAY AFTERNOON AND EVENING. AT THIS TIME...IT LOOKS LIKE THE MAIN RISK WOULD BE FOR LARGE HAIL AND POSSIBLY DAMAGING WIND GUSTS. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT FOR AREAS ALONG AND NORTH OF A LINE FROM MOREHOUSE PARISH IN LOUISIANA...TO MADISON AND NOXUBEE COUNTIES IN MISSISSIPPI TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED FROM MONDAY THROUGH FRIDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 3, 11:57 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM HAIL DERMOTT 33.53N 91.44W
12/03/2005 0.25 INCH CHICOT AR EMERGENCY MNGR
PEA SIZE HAIL IN THE CITY.
&&
BYRDLocal storm report, Dec 4, 12:03 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 AM CST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HAIL BENOIT 33.65N 91.01W
12/04/2005 1.00 INCH BOLIVAR MS EMERGENCY MNGR
HIGH WINDS ALSO REPORTED AT THIS LOCATION.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 54 min |
| Dec 3, 11:41 PM CST | Severe Thunderstorm Warning | JAN | Washington | 64 min |
| Dec 3, 11:54 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 66 min |
| Dec 4, 12:51 AM CST | Severe Thunderstorm Warning | JAN | Leflore | 24 min |
| Dec 4, 1:07 AM CST | Severe Thunderstorm Warning | JAN | Carroll | 30 min |
| Dec 4, 10:52 AM CST | Severe Thunderstorm Warning | JAN | Washington | 38 min |
| Dec 4, 11:18 AM CST | Severe Thunderstorm Warning | JAN | Adams | 57 min |
| Dec 4, 11:34 AM CST | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 33 min |
| Dec 4, 12:14 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Dec 4, 12:49 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 19 min |
| Dec 4, 1:04 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 26 min |
| Dec 4, 1:17 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 28 min |
| Dec 4, 1:31 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 29 min |
| Dec 4, 1:34 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 26 min |
| Dec 4, 2:04 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 26 min |
| Dec 4, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 48 min |
| Dec 4, 2:30 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 30 min |
| Dec 4, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 26 min |
| Dec 4, 2:35 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 25 min |
| Dec 4, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 30 min |
| Dec 4, 3:01 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 34 min |
| Dec 4, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Winston | 45 min |
| Dec 4, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Smith | 45 min |
| Dec 4, 3:42 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 48 min |
| Dec 4, 4:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 12 min |
| Dec 4, 4:08 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 37 min |
| Dec 4, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 28 min |
| Dec 4, 4:44 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 16 min |
| Dec 4, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 25 min |
| Dec 4, 5:52 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.